Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Extreme nausea, weakness. Blood test normal. Had hiatal hernia repair & gall bladder removed. Taken anti-nausea medication.

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I have been suffering from nausea for 6 months. 2 weeks ago I had a hiatal hernia repair and my gallbladder removed. I have now never felt worse. I have extreme nausea, weakness and heat in upper extremities. I have had bloodwork done...all seem normal. Can't sleep, anxious. Have tried every anti-nausea med to no avail. In the evening, around 5 or 6 I feel a little better but after a couple of hours sleep I wake up feeling horrible. Suicide may be my only answer.
Posted Fri, 1 Jun 2012 in General Health
Answered by Dr. Ketan Vagholkar 30 minutes later

Thanks for the query.

Don't worry. The severe nausea is most likely due to gas bloat syndrome. This is an aftermath of hiatus hernia surgery. It is a self remitting problem. You need to go slow on oral fluids. It would be preferable to have multiple small liquid feeds. A mild antacid like sucralfate will suffice. While sleeping at night ensure that the head end of the bed is elevated.

Another contributory cause for gastrointestinal disturbances is the post cholecystectomy state. During this phase dilute bile enters the intestine; as a result the digestive system becomes weak. This may also cause loose motions. Again this is a self remitting condition. You need to avoid oily foods. Only in a select few cases treatment is required.

As long as you do not have obstructive symptoms, you need not worry.

I hope my explanation helps in allaying your fears. Let me know if you have more concerns.

With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor